Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue -- depressed about being depressed
Jan 3, 2003

Hey Dr. Bob, OK I've done everything you suggested and although somewhat improved, I'm still feeling wiped out. I guess I'm willing to accept the fact I am clinically depressed. Three shrinks have said so but i was reluctant to believe them. HIV sucks. I guess I need to try an antidepressant but I'm worried about what it will do to my sex life --- which to be truthful isn't all that great at the moment anyway. I'm not on any HIV meds yet as T-Cells are still OK. So if i go on anti-depressants and get happy will my Mr. Happy become very sad? Thanks Dr. Bob. Blue man

Response from Dr. Frascino

Hey Blue Man,

Yes, indeed, "HIV sucks!" We both agree on that! And yes, fatigue can indeed have a significant psychological component. As for Mr. Happy becoming very sad on antidepressants, here's the scoop. As you mention, if you are clinically depressed (and it's doubtful all 3 shrinks could all be wrong about that!), your sex life often "isn't all that great" anyway", so a trial of antidepressant medication with or without counseling is certainly worth a try. The goal here is to stay happy, healthy, and hard.

Will antidepressants ruin your sex life? No, not necessarily. About a third of men taking antidepressants will experience some form of sexual dysfunction, according to recent clinical reports. There are things you can do to avoid becoming a limp statistic. Take your medication early in the morning. Some meds wear out considerably by nighttime, i.e. nookietime. If your orgasms are inordinately delayed, or worse, nonexistent, ask your doctor about Wellbutrin or Serzone. These 2 medications work differently than many others, and trigger fewer sex-related side effects. Also, depending on the type of psychological problems you are experiencing, an anti-anxiety drug, such as Buspar, may work for you. Also, remember Viagra (the anti-wet-noodle drug) remains quite effective in folks on antidepressants who may need a lift, so to speak. So Mr. Blue, don't let the blues get you down!

Hope things are soon looking up for you.

Dr. Bob


Previous
good numbers but feeling tired
Next
hawaii guy update

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement